Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lubbock, TX

June 27, 2021Hockley County, Texas

NWS Lubbock, TX issued this special weather statement at Jun 27, 2021, 8:41 PM CDT for Hockley County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2021, 8:41 PM CDT (01:41 UTC)
Expired
Jun 27, 2021, 9:15 PM CDT
In force
34 min
Issued by
NWS Lubbock, TX

County Hockley County, TX

The radar

The Lubbock radar (KLBB), 47 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:54 PM CDTTORNADO1 S Opdyke West, TXBRIEF ROPE - NO DAMAGE REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS84 KLUB 280141
SPSLUB

Special Weather Statement
National Weather Service Lubbock TX
841 PM CDT Sun Jun 27 2021
 
TXZ028-029-034-035-280215-
Hockley TX-Lamb TX-Lubbock TX-Hale TX-
841 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAILEY...
NORTHWESTERN LUBBOCK...NORTHEASTERN COCHRAN...HOCKLEY...SOUTHWESTERN
HALE AND SOUTHERN LAMB COUNTIES UNTIL 915 PM CDT...

At 840 PM CDT, Doppler radar was tracking a strong thunderstorm 8 
miles northeast of Levelland, moving north at 20 mph. This line of 
storms has a history of producing landspout funnels similar in 
strength to dust devils.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Levelland, Littlefield, Anton, Spade, Whitharral, Pep, Reese Center,
Smyer and Opdyke West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3399 10205 3357 10203 3350 10245 3375 10261
      3383 10262
TIME...MOT...LOC 0140Z 168DEG 18KT 3363 10223 

$$

PAZOS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:16 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 27, 6:16 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
616 PM CDT Sun Jun 27 2021

.AVIATION...
TAFs remain tricky this evening as isolated thunderstorms
continue to develop and dissipate across the area. The lack of any
real forcing mechanism continues to make timing and exact
location of thunderstorm development difficult. Thus, will
continue with primarily VCTS at all three terminals and amend as
needed. VFR is currently in place at all terminals and this is
expected to remain in place through the evening. MVFR to IFR is
possible tomorrow around 12Z, however lack of confidence in this
occurring at any or all the terminals remains low. Therefore have
left it our of this forecast, but will update low ceiling risks
during the next set of TAFs.

&&

.PREV DISCUSSION... /issued 249 PM CDT Sun Jun 27 2021/

SHORT TERM...
A Flood Watch remains in effect for the entire CWA until 12Z (7 am)
Monday.

Shower and thunderstorm coverage has been on the meager side locally
through the day so far today. This is after receiving widespread and
heavy rainfall last night into early this morning. A relatively cool
and very moist air mass remains in place, so there is plenty of
potential fuel for heavy showers/storms/rainfall. However, as
opposed to yesterday, forcing is on the weak/subtle side, making
storm development and coverage less certain. There are several
boundaries floating around the region beneath diffluent south-
southwesterly upper level flow. Weak low-level convergence along one
such boundary seems to be the focus for scattered convection across
the southern Texas Panhandle as of 19Z. Around 500 J/kg of MLCAPE,
minimal CIN and the subtle forcing will likely result in an uptick
in storm intensity and coverage through the late afternoon hours.
Where storms do form, they will move slowly and drop heavy rainfall.
There are also indications that the scattered convection currently
in place over east-central NM may organize somewhat and move into
the western South Plains, providing a more widespread heavy rain
threat. Lastly, the approach of a weak mid-level disturbance may
boost the LLJ modestly late tonight. Convergence on the nose of this
LLJ could spark more widespread rain/storms after midnight, and
likely favor our southern zones into the Permian Basin. If this bout
of rain verifies it could persist beyond 12Z Monday and require an
extention of the Flood Watch. So, all said, there will be a risk of
additional heavy/flooding rainfall later this afternoon into at
least early Monday, though confidence on both coverage and location
of the heaviest rain isn't particularly high.

Temperatures tonight won't fall fast given the abundant cloud cover
and rich moisture, meaning another night with lows primarily in the
60s. Monday will also remain on the mostly cloudy and cool side,
with highs in the 70s to low 80s. The overall pattern won't change
much, meaning, outside of the possibility of more widespread early
day precipitation, coverage of rain will probably be isolated to
scattered. Even so, the rich moisture could still support a locally
heavy downpour.

LONG TERM...
Upper level troughing that has been over the area for the past few
days will begin to slide northeast on Tuesday. This will allow
upper level high pressure to drift back over the area from the
east. At the lowest levels winds will remain out of the east to
southeast which will allow moisture to remain locked in place
across the region through the end of the week. Moisture through
the entire atmospheric column will remain anomalously high
through the end of the week as PWAT values continue to run
125%-150% of normal. As the upper level high settles overhead
this will effectively shut-off most of the upper level support for
precipitation although scattered showers and thunderstorms will
remain possible especially along mesoscale boundaries that remain
unresolved at such long lead times. With continued clouds around
this will help to keep afternoon high temperatures below average
for much of the week.

Upper level low pressure will strengthen and slide southwest out of
the Great Lakes late this week and into the weekend. This will send
a cold front through the region sometime Friday or Saturday which
should provide our next best chance at widespread precipitation
across the forecast area. This will also keep northwest flow aloft
in place for the upcoming weekend which should allow for
additional rounds of precipitation each evening as convection
slides into the region from the higher terrain of NM. /WCI

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday morning for TXZ021>044.

&&

99/99/28
Hazardous weather outlook, Jun 27, 11:31 AM CDT, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1131 AM CDT Sun Jun 27 2021

TXZ021>044-281645-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1131 AM CDT Sun Jun 27 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will affect the South Plains
region this afternoon into tonight. The more intense activity will
be capable of producing heavy rain and flooding. A Flood Watch
is in effect for the entire area until 7 am Monday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heavy rain is possible Monday across the region which may lead to
more pockets of flooding. Additional chances for thunderstorms and
heavy rainfall will continue through the end of this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 27, 4:23 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Lubbock TX
423 PM CDT Sun Jun 27 2021

TXZ036-037-042-043-272200-
Dickens TX-Kent TX-Crosby TX-Garza TX-
423 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KENT...DICKENS...
NORTHEASTERN GARZA AND CROSBY COUNTIES UNTIL 500 PM CDT...

At 422 PM CDT, trained weather spotters reported a thunderstorm 7
miles north of White River Lake. This storm was nearly stationary
and producing landspout funnels similar in strength to dust devils.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crosbyton, Spur, Jayton, Dickens, White River Lake, Ralls, Lorenzo,
Kalgary, Girard and Caprock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3341 10155 3382 10155 3364 10054 3321 10054
TIME...MOT...LOC 2122Z 255DEG 4KT 3359 10110

55
Local storm report, Jun 27, 5:41 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FUNNEL CLOUD     RALLS                   33.68N 101.38W
06/27/2021                   CROSBY             TX   PUBLIC

            A LANDSPOUT FUNNEL WAS PHOTOGRAPHED AND REPORTED.

&&

EVENT NUMBER LUB2100431

JM
Special weather statement, Jun 27, 8:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
841 PM CDT Sun Jun 27 2021

TXZ028-029-034-035-280215-
Hockley TX-Lamb TX-Lubbock TX-Hale TX-
841 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAILEY...
NORTHWESTERN LUBBOCK...NORTHEASTERN COCHRAN...HOCKLEY...SOUTHWESTERN
HALE AND SOUTHERN LAMB COUNTIES UNTIL 915 PM CDT...

At 840 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Levelland, moving north at 20 mph. This line of
storms has a history of producing landspout funnels similar in
strength to dust devils.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Levelland, Littlefield, Anton, Spade, Whitharral, Pep, Reese Center,
Smyer and Opdyke West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3399 10205 3357 10203 3350 10245 3375 10261
      3383 10262
TIME...MOT...LOC 0140Z 168DEG 18KT 3363 10223

PAZOS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:07 PM CDTAreal Flood AdvisoryLUBFloyd, Hale, Motley83 min
Jun 27, 8:51 PM CDTTornado WarningLUBHockley24 min
Jun 27, 9:20 PM CDTSpecial Weather StatementLUBHockley25 min
Jun 27, 9:30 PM CDTSpecial Weather StatementLUBLamb30 min
Jun 27, 9:32 PM CDTAreal Flood AdvisoryLUBBriscoe, Castro, Cottle, Floyd, Hale, Hall and 3 more88 min
Jun 27, 10:35 PM CDTSpecial Weather StatementLUBHockley25 min
Jun 27, 11:08 PM CDTAreal Flood AdvisoryLUBHale, Lamb2 hr
Jun 28, 7:41 AM CDTAreal Flood AdvisoryLUBGarza, Lynn2 hr
Jun 28, 8:27 AM CDTFlash Flood WarningLUBGarza, Kent2 hr
Jun 28, 8:33 AM CDTAreal Flood AdvisoryLUBChildress, Cottle, Hall, Motley43 min
Jun 28, 9:18 AM CDTFlash Flood WatchLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more12 hr
Jun 28, 10:00 AM CDTFlash Flood WarningLUBCrosby, Dickens, Garza, Kent81 min
Jun 28, 10:04 AM CDTSpecial Weather StatementLUBDickens26 min
Jun 28, 10:57 AM CDTAreal Flood AdvisoryLUBCrosby, Dickens, Floyd, Motley26 min
Jun 28, 11:19 AM CDTFlash Flood WarningLUBCrosby, Dickens, Floyd, Garza, Kent, Motley3 hr
Jun 28, 12:13 PM CDTRiver Flood AdvisoryLUBGarza25 hr
Jun 28, 2:20 PM CDTAreal Flood AdvisoryLUBDickens, Kent, King, Stonewall3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.